When was Stevens-Johnson Syndrome first identified?

"Allergic" to drugs

A recently published study was recently presented in the "Bulletin for Drug Safety", which is published quarterly by the Federal Institute for Drugs and Medical Devices (BfArM) and the Paul Ehrlich Institute (PEI), which includes prescription drugs in outpatient prescriptions with regard to their risk for severe hypersensitivity reactions. In the present study, a distinction was made between reactions of the immediate type, which include anaphylactic reactions, and delayed reactions, such as toxic epidermal necrolysis (TEN) or Stevens-Johnson syndrome (SJS).

For the study, the side effect database (ADR database) of the BfArM was used to filter out the drugs that were most frequently reported as triggering these reactions. In order to enable the cases to be researched within the database, the reported side effects in the ADR database were linked to internationally standardized medical terms (MedDRA) and a corresponding standardized search profile, a so-called standardized MedDRA query (SMQ), was used. First of all, all reports of suspected anaphylactic reactions and severe skin reactions within the ADR database from January 1998 to December 2012 were examined. These were classified according to their frequency with regard to the presumably triggering agent. The reporting rate was analyzed as a relevant parameter, which was defined as the quotient of the number of suspicious transaction reports related to the frequency of prescription of the respective active substance.